MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in hong kong as follows: it was reported that on february 7 2023, during a tibia non-union case in queen elizabeth hospital.Surgeon use ria2 with a 12.5 diameter reamer head for harvesting bone graft in the femur.Proper assembly for the ria2 was observed, the reaming was performed by a collibri driver with the jacob chuck attachment 532.014.After around 3 mins of usage, the reamer head was found detached, and there was some metal debris observed in the femur canal.The ria2 was taken out and found that the leg of the reamer head was broken.The surgery was delayed for 30 minutes.The debris was extracted, and the procedure was completed successfully.This report is for one (1) 12.5mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4, h4 manufacturing location: supplier ¿ (b)(4), release to warehouse date: 24-jan-2022, expiration date: 01-jan-2032, part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile, lot number: 607p989 (sterile), lot quantity: 50.Component part(s) reviewed: part number: 03.404m021, ria ii reamer head 12.5mm, lot number: 358p766, lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The picture was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the involved device from the photo.Visual analysis of the picture revealed that the 12.5mm reamer head for ria 2 sterile had the four prongs that assemble into the distal end of the drive shaft broken.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 12.5mm reamer head for ria 2 sterile.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16446061
Report Number8030965-2023-02382
Device Sequence Number5835664
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.021S
Device Catalogue Number03.404.021S
Device Lot Number607P989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown